Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 77, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 10, 2021, 8:16 PM CDT for Alexander County, Illinois; Cape Girardeau County, Scott County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 10, 2021, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:26 PM CDT | TSTM WND DMG | 1 Ese Scott City, MO | REPORT OF NUMEROUS POWER LINES DOWN. TREE ON HOME. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:01 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted.
303
WUUS53 KPAH 110116
SVRPAH
ILC003-MOC031-201-110200-
/O.NEW.KPAH.SV.W.0077.210711T0116Z-210711T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
816 PM CDT Sat Jul 10 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Alexander County in southern Illinois...
Northern Scott County in southeastern Missouri...
Southeastern Cape Girardeau County in southeastern Missouri...
* Until 900 PM CDT.
* At 815 PM CDT, a severe thunderstorm was located over Chaffee,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Scott City, Benton and Kelso around 820 PM CDT.
Olive Branch around 835 PM CDT.
Other locations in the path of this severe thunderstorm include
Horseshoe Lake Conservation Area and Tamms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3710 8972 3734 8972 3733 8922 3729 8920
3726 8925 3723 8925 3723 8927 3720 8926
3719 8925 3718 8927 3716 8927 3715 8926
3712 8927 3709 8924
TIME...MOT...LOC 0115Z 266DEG 36KT 3720 8962
HAIL...1.00IN
WIND...60MPH
$$
PS2 follow-up statements
884
WWUS53 KPAH 110132
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
832 PM CDT Sat Jul 10 2021
ILC003-MOC031-201-110200-
/O.CON.KPAH.SV.W.0077.000000T0000Z-210711T0200Z/
Alexander IL-Scott MO-Cape Girardeau MO-
832 PM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR ALEXANDER...NORTHEASTERN SCOTT AND SOUTHEASTERN CAPE GIRARDEAU
COUNTIES...
At 831 PM CDT, a severe thunderstorm was located near Scott City,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Olive Branch, Horseshoe Lake Conservation Area and Tamms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3710 8960 3733 8963 3733 8922 3729 8920
3726 8925 3723 8925 3723 8927 3720 8926
3719 8925 3718 8927 3716 8927 3715 8926
3712 8927 3709 8924
TIME...MOT...LOC 0131Z 265DEG 34KT 3721 8944
HAIL...1.00IN
WIND...60MPH
$$
PS885
WWUS53 KPAH 110149
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
849 PM CDT Sat Jul 10 2021
MOC031-201-110158-
/O.CAN.KPAH.SV.W.0077.000000T0000Z-210711T0200Z/
Scott MO-Cape Girardeau MO-
849 PM CDT Sat Jul 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT AND
SOUTHEASTERN CAPE GIRARDEAU COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3709 8938 3712 8940 3733 8942 3733 8922
3729 8920 3726 8925 3723 8926 3723 8927
3719 8925 3718 8927 3716 8927 3715 8926
3712 8927 3709 8924
TIME...MOT...LOC 0148Z 265DEG 29KT 3722 8930
$$
ILC003-110200-
/O.CON.KPAH.SV.W.0077.000000T0000Z-210711T0200Z/
Alexander IL-
849 PM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTH CENTRAL ALEXANDER COUNTY...
At 848 PM CDT, a severe thunderstorm was located over Tamms, or 12
miles east of Scott City, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tamms, Horseshoe Lake Conservation Area and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3709 8938 3712 8940 3733 8942 3733 8922
3729 8920 3726 8925 3723 8926 3723 8927
3719 8925 3718 8927 3716 8927 3715 8926
3712 8927 3709 8924
TIME...MOT...LOC 0148Z 265DEG 29KT 3722 8930
HAIL...1.00IN
WIND...60MPH
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:57 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 10, 6:57 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
657 PM CDT Sat Jul 10 2021
.UPDATE...
Issued at 657 PM CDT Sat Jul 10 2021
Will be clearing out much, if not all, of southern Illinois from the
Severe Thunderstorm Watch shortly. Will need to leave southeast
Missouri going for another hour or two.
The AVIATION section has been updated for the 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Monday night)
Issued at 329 PM CDT Sat Jul 10 2021
SPC mesoanalysis indicates that over 2000J/kg of mixed-layer CAPE has
developed across the region. However, the shear across the region
remains weak despite the mid-level low to the northwest of the
area and the presence of at least one MCV. The primary surface
boundary has lifted north of the region leaving southwesterly
low-level flow over our entire region.
Look for continued scattered thunderstorms through the late
afternoon and evening, but how organized they will be is in doubt
at this time. The latest HRRR output validates the lack of shear
indicated in the mesoanalysis by not showing the bowing segments
that earlier runs showed. It appears that the damaging wind
threat is decreasing. However, low-level lapse rates are rather
steep and DCAPE is approaching 1000 J/kg. Both parameters are
maximized over west Kentucky. If the storms are able to grow
upscale, we could still see some damaging winds, especially across
southeast Missouri and southern Illinois.
Most, if not all, of the convection should be southeast of our
region by 06Z, but the HRRR does develop some scattered convection
overnight across the area so will keep chance PoPs just in case
the HRRR has that right.
As the mid/upper-level low descends on the region Sunday, any
semblance of shear will be limited to west Kentucky and the HREF
indicates that it will be weak even there. Also, low clouds will
likely hold down heating and instability well below today's
levels. The cold front is forecast to reach far northwest portions
of the region in the afternoon and then stall out into Monday. The
front could focus convective development in southeast Missouri
and southern Illinois in the afternoon. Really see no reason why
convection would be very organized, but should see decent
coverage. It will try to push east across the region through the
evening.
For Monday while the mid/upper-level trough will not make much
eastward progress, much of its energy will be drawn northeast as a
trough moves east across southern Canada. Any reasonable shear and
instability will likely44 be focused to our east, so we will
focus our PoPs on Monday in Kentucky and Indiana, however, the
NBM-based PoPs are likely too high given the situation.
As for the Flash Flood Watch, we plan to leave it alone for now.
The heavy rainfall will be done by 06Z, but will allow later
shifts to cancel early, if needed. We briefly considered
expanding it southward with some concern for training along the
southern border of the region this evening. However, the latest
HRRR is not as bullish on training down there. In general,
convective elements should be moving fast enough to prevent
widespread significant flooding, but the brief intense rates may
briefly overwhelm drainages, causing more of a nuisance flooding
situation.
.LONG TERM...(Tuesday through Saturday)
Issued at 329 PM CDT Sat Jul 10 2021
The upper air pattern starts out on Tuesday with a 500h trough over
Missouri, along our western edge. By Wednesday this trough weakens
considerably and our flow is weak, but almost zonal with weak
ridging along both coasts. On Thursday, the clusters have a weak
trough over the upper midwest, in the area of Minnesota. This trough
sharpens up a bit on Friday generally along a Wisconsin to eastern
Oklahoma line. There is some variability in placement among the
clusters, but nothing too significant. By Saturday there is more
variability in location and time of the trough ranging from a
moderate strength over the Great Lakes down to PAH to more of an
open wave somewhere over the Great Lakes.
The main precipitation pattern during this period has most of the
precipitation from MS into central KY on Tuesday. Wednesday looks to
be the driest day as the next system forms over the northern Plains.
This spreads into the upper midwest on Thursday and settles over the
Ohio Valley Friday into Saturday as the surface cold front becomes
more east-west over either central Illinois/Indian or maybe a bit
farther south closer to the Ohio River.
Seasonal temperatures expected with upper 80s to around 90 for
highs. Dew points are forecast to be in the upper 60s to lower 70s
throughout the period.
&&
.AVIATION...
Issued at 657 PM CDT Sat Jul 10 2021
The convection is reasonably on schedule. KMVN is already in the
clear and the other TAF sites should be done by 03Z. Some gusty
winds up to 35kts will be possible along with IFR conditions. IFR
or lower MVFR ceilings are still expected to develop over all
sites overnight and linger through much of Sunday. Scattered
convection will be possible throughout the area Sunday afternoon,
but will leave it out at this time.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...Flash Flood Watch through Sunday morning for MOZ076-086-087.
IN...Flash Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Flash Flood Watch through Sunday morning for KYZ004-005-007-010-
011-013>016-018>021.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM...PS
AVIATION...DRSHazardous weather outlook, Jul 10, 3:46 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 346 PM CDT Sat Jul 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 346 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Widespread thunderstorms are forecast through this evening. A few strong to severe storms will be possible, mainly over southeast Missouri and southern Illinois. Damaging winds and hail will be the primary severe hazards. There is a Flash Flood Watch in effect through tonight for most of the area. Refer to the Watch product for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a daily chance of thunderstorms with the highest chances on Sunday and Monday, and again Friday. Locally heavy rainfall will be the main hazard with the storms. No organized severe weather is expected, but an isolated strong to severe storm is not out of the question. .SPOTTER INFORMATION STATEMENT... Spotters across southeast Missouri and southern Illinois should be activated for Severe Thunderstorm Watch #365 valid until 10 PM. Spotter activation will also be possible over the rest of the region through this evening. DRS/PJS
In the hours before
Special weather statement, Jul 10, 7:10 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
710 PM CDT Sat Jul 10 2021
INZ081-082-086-087-KYZ018-110100-
Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
710 PM CDT Sat Jul 10 2021
...SPECIAL WEATHER STATEMENT...
At 709 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Patoka to 7 miles northwest of Corydon.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Evansville, Henderson, Princeton, Boonville, Newburgh, Chandler, Fort
Branch, Oakland City.
LAT...LON 3842 8707 3802 8715 3793 8727 3788 8727
3789 8731 3782 8732 3778 8727 3776 8729
3773 8739 3774 8776 3776 8777 3777 8782
3782 8786 3788 8784 3790 8770 3820 8769
3820 8774 3845 8766 3845 8760 3849 8758
TIME...MOT...LOC 0009Z 288DEG 22KT 3842 8761 3781 8780
YorkLocal storm report, Jul 10, 7:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 W FAIRFIELD 38.38N 88.39W
07/10/2021 WAYNE IL EMERGENCY MNGR
TELEPHONE LINES DOWN. WEIGHTED TABLES AT A
MEXICAN RESTAURANT BLOWN OVER. TIME
ESTIMATED FROM RADAR.
&&
KESLocal storm report, Jul 10, 7:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FLOOD 3 W NEWBURGH 37.95N 87.46W
07/10/2021 VANDERBURGH IN TRAINED SPOTTER
STREET FLOODING IN ANGEL MOUNDS AREA. ALSO,
REPORTED 30-40 MPH WINDS AT TIME OF REPORT.
STORM TOTAL RAINFALL FOR THE DAY SO FAR WAS
2.6 INCHES.
&&
KESLocal storm report, Jul 10, 7:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 1 NNW MELODY HILL 38.04N 87.53W
07/10/2021 M44 MPH VANDERBURGH IN ASOS
AUTOMATED SURFACE OBSERVATION SYSTEM WIND
REPORT FROM EVANSVILLE REGIONAL AIRPORT.
&&
KESSpecial weather statement, Jul 10, 7:43 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Paducah KY
743 PM CDT Sat Jul 10 2021
KYZ010-013-015>017-020-021-110130-
Muhlenberg KY-Crittenden KY-Webster KY-Christian KY-Caldwell KY-
McLean KY-Hopkins KY-
743 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR MUHLENBERG...EAST CENTRAL
CRITTENDEN...NORTHERN CHRISTIAN...CALDWELL...SOUTHERN
MCLEAN...HOPKINS AND WEBSTER COUNTIES UNTIL 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sebree to near Marion. Movement was
southeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Madisonville, Central City, Providence, Marion, Dawson Springs,
Sebree, Earlington, Nortonville, Clay, Mortons Gap, and Dixon.
LAT...LON 3719 8691 3704 8721 3705 8726 3701 8727
3688 8753 3734 8811 3765 8750 3744 8710
3738 8710 3736 8713 3733 8714 3732 8711
3737 8708 3736 8703 3732 8699 3727 8698
3724 8694 3724 8692 3720 8690
TIME...MOT...LOC 0042Z 308DEG 38KT 3756 8750 3733 8796
YorkSpecial weather statement, Jul 10, 7:51 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
751 PM CDT Sat Jul 10 2021
INZ082-087-088-KYZ019-110115-
Warrick IN-Spencer IN-Pike IN-Daviess KY-
751 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK...SPENCER...
EASTERN PIKE AND DAVIESS COUNTIES UNTIL 815 PM CDT...
At 750 PM CDT, trained weather spotters reported strong
thunderstorms along a line extending from Petersburg Indiana to the
eastern edge of Henderson County. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Owensboro, Boonville, Rockport, Dale, Winslow, Grandview,
Whitesville.
LAT...LON 3800 8677 3799 8686 3790 8699 3790 8691
3784 8691 3784 8686 3779 8682 3774 8682
3771 8686 3767 8682 3765 8686 3765 8687
3764 8731 3855 8720 3852 8715 3854 8710
3851 8707 3821 8707 3820 8679
TIME...MOT...LOC 0050Z 257DEG 37KT 3855 8714 3771 8722
YorkThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:00 PM CDT | Special Weather Statement | PAH | Pope | 45 min |
| Jul 10, 8:50 PM CDT | Special Weather Statement | PAH | Pulaski | 25 min |
| Jul 10, 9:22 PM CDT | Special Weather Statement | PAH | Massac | 38 min |
| Jul 10, 10:29 PM CDT | Flash Flood Warning | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski and 1 more | 6 hr |
| Jul 10, 11:02 PM CDT | Flash Flood Warning | PAH | Alexander | 5 hr |
| Jul 10, 11:24 PM CDT | Special Weather Statement | PAH | Alexander | 51 min |
| Jul 10, 7:53 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 52 min |
| Jul 10, 8:23 PM CDT | Tornado Warning | PAH | Stoddard | 52 min |
| Jul 10, 8:58 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 47 min |
| Jul 10, 9:22 PM CDT | Tornado Warning | PAH | New Madrid | 38 min |
| Jul 10, 9:30 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 45 min |
| Jul 10, 10:09 PM CDT | Special Weather Statement | PAH | Butler, Ripley | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.